Thunderstorm Wind, Ulster
- When
- July 18, 3:15 PM EST
- Where
- Ulster County, Shandaken
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.133, -74.400
Trees down
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 18, 3:01 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 401 PM EDT MON JUL 18 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)...WARM AND HUMID AIR MASS CONTINUES ACROSS THE NORTHEAST. SURFACE OBSERVATIONS SHOWING MANY LOCATION IN THE MIDDLE 70S FOR DEW POINTS ACROSS THE CWA. FURTHER SOUTH...DEWPOINTS AROUND 77. LATEST RADAR PICTURE SHOWING CELLS POPPING UP ACROSS THE FORECAST AREA. VIL OF DAY AROUND 66 FOR TODAY. WITH THIS TYPE OF AIRMASS WE ARE IN...FLASH FLOODING WILL BE FAVORED...ESPECIALLY WITH ANY TRAINING ECHOS THAT DO DEVELOP. KENX RADAR AND ADJACENT RADARS HAVE SHOWN ISOLATED AMOUNTS OVER 2 INCHES ACROSS THE CATSKILL AREA AND EASTERN ALBANY COUNTY. PRECIP WATER ON MODEL SOUNDINGS ARE VERY HIGH WITH VALUES OVER 2 INCHES TODAY. A LOW PRESSURE SYSTEM OVER CENTRAL CANADA WITH A TRAILERING COLD FRONT WILL CONTINUE TO MOVE EASTWARD AND START TO APPROACH THE REGION OVERNIGHT. WILL CONTINUE WITH HIGH CHANCE OF SHOWERS AND THUNDERSTORMS FOR TONIGHT...AND THEN TAPER OFF TO SLIGHT CHANCE OF SHOWERS OVERNIGHT. TUESDAY...BIG FEATURE OF THE DAY WILL BE A COLD FRONT THAT WILL PUT AN END TO THE HUMIDITY...BUT NOT THE HEAT. PRECIP WATER AMOUNTS VERY HIGH AGAIN FOR TUESDAY WITH AMOUNTS NEAR 2 INCHES. THE COLD FRONT OVER THE GREAT LAKES REGION...WILL MOVE EASTWARD INTO THE CWA ON TUESDAY. LATEST MODEL TRENDS TAKE THE FRONT THROUGH THE CWA DURING THE AFTERNOON AND OUT OF THE CWA BY 0000Z. OVERALL TUESDAY LOOKS TO BE OUR BEST DAY OF CONVECTION WITH THE LIFT FROM THE FRONT. THERE WILL BE A GOOD AMOUNT OF CONVECTIVE AVAILABLE POTENTIAL ENERGY DURING THE AFTERNOON WITH HIGH DEWPOINTS. WEDNESDAY AND THURSDAY...THE FRONT WILL BE THROUGH THE AREA AND HIGH PRESSURE WILL BUILD INTO THE REGION. THE HUMIDITY WILL BE OUT OF THE REGION...HOWEVER THE HEAT WILL REMAIN WITH 850 TEMPERATURES CLOSE TO +16 ON WEDNESDAY AND THURSDAY. && .LONG TERM (FRIDAY THROUGH MONDAY)...ANOTHER WEAK FRONT WILL MOVE THROUGH THE REGION ON FRIDAY. THIS FRONT SHOULD BE THROUGH THE REGION EARLY FRIDAY. TIMING OF THE FRONT NOT FAVORABLE FOR MAJOR CONVECTION PROBLEMS. BY SATURDAY AND SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION. TEMPERATURES WILL RETURN TO THEIR NORMAL LEVELS FOR THE WEEKEND. BY MONDAY...THERE WAS A DIFFERENCE BETWEEN THE 06Z AND 12Z RUN OF THE GFS. THE 06Z RUN TRIES TO GENERATE A LOW PRESSURE SYSTEM AT 500MB. && .AVIATION...MAINLY VFR CONDITIONS AT KGFL/KALB/KPOU THIS AFTERNOON AND EVENING WITH OCCASIONAL REDUCTIONS TO MVFR/IFR CIGS/VSBYS DUE TO SHWRS/TSTMS. ALSO SOME VSBY REDUCTIONS TO MVFR DUE TO HAZE. DURING THE NIGHT MVFR AND POSSIBLE IFR CIGS WILL BECOME MORE WIDESPREAD AS A STRATUS DECK FORMS ONCE AGAIN ACROSS THE REGION AND LINGERS INTO LATE MORNING ON TUESDAY. DURING THIS PERIOD VSBY REDUCTIONS TO MVFR AND POSSIBLY IFR WILL OCCUR DUE TO HZ/BR AND POSSIBLE SHWRS. && .HYDROLOGY...MAIN STEM RIVERS CONTINUE TO BE WELL BELOW FLOOD STAGE. SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT...AND BECOME MORE NUMEROUS TUESDAY UNTIL PASSAGE OF A COLD FRONT DURING THE AFTERNOON AND EVENING. RAINFALL IS LIKELY TO BE QUITE HEAVY IN SOME THUNDERSTORMS AND COULD TRIGGER FLOODING ON PAVED AREAS...AND IN OTHER POORLY DRAINED LOCATIONS...AND SMALL CREEKS AND STREAMS WOULD BE VULNERABLE IF TRAINING OCCURS. HOWEVER....NO FLOODING IS EXPECTED ON THE MAJOR RIVERS FOR MUCH...IF NOT ALL OF THE COMING WEEK AS HEAVY RAINFALL IS NOT EXPECTED TO COVER A LARGE ENOUGH AREA TO PUSH THE RIVERS ABOVE FLOOD STAGE. WEDNESDAY AND THURSDAY LOOK TO BE DRY AT THIS POINT. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 356 AM EDT MON JUL 18 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 356 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SCATTERED NON SEVERE THUNDERSTORMS WILL OCCUR TODAY. THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 15 TO 20 MILES AN HOUR. THUNDERSTORMS MAY CONTAIN TORRENTIAL DOWNPOURS...AND LOCALIZED FLOODING OF POORLY DRAINED AREAS SUCH AS PARKING LOTS OR ROADWAYS MAY OCCUR. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE LIKELY TUESDAY...ESPECIALLY DURING THE AFTERNOON AS A PREFRONTAL TROUGH MOVES ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND DURING THE MID AND LATE AFTERNOON HOURS. A FEW OF THESE THUNDERSTORMS MAY BE STRONG...BUT THUNDERSTORMS ARE LIKELY TO REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 20 TO 25 MILES AN HOUR. SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Albany radar (KENX), 57 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467288.